Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest remedies for side effects of Rabipur vaccination shots

Answered by
Dr.
Dr. Arnab Banerjee

Critical Care Specialist

Practicing since :2012

Answered : 1305 Questions

default
Posted on Tue, 30 Aug 2016 in Medicines and Side Effects
Question: Hi,
Few days back a salivating dog licked my legs(without cut). I came home and washed it off with soap n water for 5 mins. I took rabipur next day(although doctor insisted that its nit reqd). After first dose i had headache and pain in eyeballs which gradually went away. On 2nd dose on day 3, same side effects returned which got ok after 72 hrs. Now on the 4th day I got fever suddenly(i haf viral fever 15days back) of 101F. Doct told he will not give another shot as side effects may be serious. What to do?
doctor
Answered by Dr. Arnab Banerjee 3 hours later
Brief Answer:
your Doctor is absolutely right..

Detailed Answer:
Hello XXXXX, Welcome to HCM,

I've gone through your Query and understand your concern,

First of all, you should note that human outer skin is the best barrier that nature has given us, and if remain intact, can protect us from several infectious diseases..

Since there was no bite/scratch, simple licking over an intact skin didn't need anything except for through washing with soap and water..so it was enough..

There was no need to take Rabipur, which you did despite your doctor's advice..

These symptoms can be due to post vaccination effects and you need to be strictly followed up by your doctor (post Rabies vaccination complications are quite severe) so please remain vigilant and if you feel symptoms are worsening then visit your Doctor/ your nearest ER for a detailed physical examination and prompt management..

No, i'd also strongly concur with your Doctor's advice not to take any further vaccine..

Take Tab PARACETAMOL 650 mg Three times daily after food for next 2-3 days for fever..

Maintain good hydration by drinking ~ 3 ltr water per day..

Let me know how you stay in the due course..

Feel free to ask if there's any further queries..

Take Care
Kind Regards
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Viral fever

doctor1 MD

Hi, I am regularly prone to being attacked by a viral fever almost every 2 months, ususally during a weather change. It gets healed by normal drugs...

doctor1 MD

i am feeling very week , continous nausea, bit of body pain and some time high temperature. and i also have intercourse 4-5days before. so my...

doctor1 MD

I suffered from viral fever one year ago which dr said likely dengue with lot of joint pains with increased uric acid level. Even now there is pain...

doctor1 MD

I am a patient of mild mitral stenosis with mild mi (mitral valve size 1.8 sq cm without left atrial enlargement) once in a year when there is...

doctor1 MD

Hi..8.5 month old baby got a fever 99 degree Fahrenheit..Baby little irritated. Duty doc only available. Gave babygesic & sinarest af ( .6 ml, 3...

doctor1 MD

Hi, my 15 months old daughter was down with fever for the last 3 days.. doc said it was viral fever and was on crocin srops.. her temperature did...

doctor1 MD

I am having FEVER , headache and running nose since 1 day. kindly help me.